AnesthResus_55-1_49.pdf 1.67 MB
A Case of Horner’s Syndrome Caused by Thoracic Epidural Anesthesia
thoracic epidural anesthesia
Horner’s syndrome is a syndrome characterized by miosis, eyelid ptosis, narrowing of the eyelids and ocular depression. Diagnosis of the causative disease is important because it may accompany fatal diseases such as brain stem infarction and bleeding, spinal hematoma and neoplastic lesion and internal carotid artery dissection. A woman in her 60s. Left lung lower lobectomy was performed with thoracoscopy assistance for left lung cancer. General anesthesia with epidural anesthesia was performed with propofol and remifentanil. The epidural catheter was punctured from the sixth seventh thoracic vertebrae. Horner’s syndrome occurred on 2 days postoperatively. After reducing epidural anesthesia, symptoms improved. From this, epidural anesthesia proved to be the cause of Horner’s syndrome. Epidural anesthesia can rarely cause Horner’s syndrome.
Ansesthesia and Resuscitation
|date of issued||
Graduate School of Biomedical & Health Sciences
University Medical Hospital